Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On centralizers of $ p$-elements in indecomposable modules

Author: Peter Landrock
Journal: Proc. Amer. Math. Soc. 82 (1981), 325-329
MSC: Primary 20C20
MathSciNet review: 612712
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ M$ any liftable module of a group algebra of a finite group $ G$ over a field of characteristic $ p$ and $ x \in G$ any $ p$-element, we discuss connections between the restriction of $ M$ to $ \left\langle x \right\rangle $ and that of $ \chi $ to $ \left\langle x \right\rangle $, where $ \chi $ is the character of $ M$. In particular we get a lower bound for the number of Jordan components of this restriction of $ M$ in terms of $ \chi $ restriction. For $ M$ a permutation module, this bound is trivially an equality, and we derive several results by L. Scott, which hitherto have been considered relatively deep, in a very elementary and straightforward manner.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C20

Retrieve articles in all journals with MSC: 20C20

Additional Information

PII: S 0002-9939(1981)0612712-3
Article copyright: © Copyright 1981 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia